Evidence map›Paper›PMID 37915869›Full record

ArticleCureus2023

Methotrexate-Induced Mucositis: A Consequence of Medication Error in a Rheumatoid Arthritis Patient.

Rujen Shrestha, Shiva K Ojha, Suman Kumar Jha, Ranjit Jasraj, Abhishek Fauzdar

Open access · diamondAbstract readCase Reports
In one paragraph

Article in Cureus, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 5 papers.

0numbers the graph read from it
0cells of the map it votes in
5citing papers in PubMed
1.8field-weighted citation impact, top 14% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

5 citing papers in PubMed, 7 citations in OpenAlex.

  1. Article
  2. Article
  3. Review
  4. Article
  5. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

5 authors at 3 institutions in 2 countries.

Rujen ShresthaInternal Medicine, Scheer Memorial Adventist Hospital, Banepa, NPL.
Shiva K OjhaInternal Medicine, Scheer Memorial Adventist Hospital, Banepa, NPL.
Suman Kumar JhaFamily Medicine, University of North Dakota, Fargo, USA.
Ranjit JasrajInternal Medicine, Mount Sinai Medical Center, Chicago, USA.
Abhishek FauzdarInternal Medicine, Scheer Memorial Adventist Hospital, Banepa, NPL.
Mount Sinai Medical Center · USNorth Dakota State University · USScheer Memorial Adventist Hospital · NP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

Methotrexate (MTX) is a commonly prescribed medication for the treatment of rheumatoid arthritis (RA). Although effective in managing rheumatoid arthritis symptoms, methotrexate can have adverse effects, including mucositis. This study highlights a case of methotrexate-induced mucositis resulting from a medication error in a patient with rheumatoid arthritis. The 69-year-old patient recently diagnosed with rheumatoid arthritis was receiving methotrexate therapy as a part of his treatment plan. The patient, however, unintentionally ingested an excessive dose of methotrexate because of a communication error that occurred during the medication administration process. He started displaying signs of oral mucositis, characterized by uncomfortable ulcers and oral mucosa inflammation, within a short period. The buccal mucosa, tongue, and gingiva of the patient's oral cavity displayed numerous ulcerative lesions upon examination. Due to the mucositis's severity, it was challenging to eat, speak, and perform regular oral hygiene procedures. The patient described severe discomfort that had a detrimental effect on his general quality of life. This case serves as a reminder of the importance of accurate medication administration and communication in the management of rheumatoid arthritis. Healthcare professionals should ensure proper dosing and monitoring to minimize the risk of medication errors and associated complications. Additionally, patients should be educated about the potential side effects of methotrexate, including mucositis, to enable early recognition and timely intervention. In conclusion, this study emphasizes the occurrence of methotrexate-induced mucositis because of medication administration errors in a patient with rheumatoid arthritis. By increasing awareness of this potential complication, healthcare providers can improve patient safety and enhance the overall management of rheumatoid arthritis treatment.

Indexed as

folinic acidmedication errormethotrexatemucositisrheumatoid arthritis

Identifiers

PMID37915869
PMCPMC10616533
OpenAlexW4387233821

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.